Arkansas, 2003

Damaging Wind in Arkansas, July 29, 2003

July 29, 2003 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 29, 10:55 AM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Jul 29, 10:55 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1155 AM CDT TUE JUL 29 2003

GOING FORECAST PRETTY MUCH ON THE MARK...WITH ONLY A FEW CHANGES
MADE. FOR THIS AFTERNOON...UPDATED CLOUD/WIND TRENDS. OUTFLOW
BOUNDARY FROM STORMS IN NORTHEAST ARKANSAS HEADING INTO CENTRAL
SECTIONS OF THE STATE...WITH THE WIND SHIFTING TO THE EAST. WILL
CONTINUE WITH AN EAST WIND NORTH/CENTRAL ARKANSAS BEFORE TURNING THE
WIND MORE SOUTHERLY LATER THIS AFTERNOON. CLOUDS IN NORTHERN
ARKANSAS WILL ALSO BREAK UP A BIT AS THE AFTERNOON WEARS ON.

OTHERWISE...COLD FRONT WILL HEAD INTO CENTRAL ARKANSAS BEFORE
STALLING THIS EVENING. LOOKS LIKE SHORTWAVE FROM THE PLAINS WILL
INTERACT WITH THE FRONT OVERNIGHT. IT ALSO APPEARS THAT LOW PRESSURE
WILL FORM ALONG THE FRONT TO HELP FOCUS PRECIPITATION. AT THIS
POINT...IT APPEARS THAT THE GREATEST CHANCE OF RAIN WILL BE OVER THE
CENTRAL THIRD OF THE STATE TONIGHT...WITH THE POTENTIAL FOR HEAVY
AMOUNTS. WILL WORD ACCORDINGLY IN THE FORECAST SENT THIS AFTERNOON.

OTHERWISE...FRONT WILL DRIFT TO THE SOUTH OVER THE NEXT COUPLE OF
DAYS...WITH THE FRONT EXITING THE REGION BY FRIDAY OR SO.
PRECIPITATION CHANCES WILL SHIFT SOUTHWARD WITH THE FRONT...
WITH DRY WEATHER BY THE END OF THE WEEK.

.LZK...NONE.

46
Hazardous weather outlook, Jul 29, 4:00 AM CST, 10 hours 5 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUL 29 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES WILL RANGE ONCE AGAIN FROM 100 TO 105 THIS
AFTERNOON OVER SOUTH ARKANSAS...OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED. A COLD FRONT OVER NORTH ARKANSAS THIS MORNING WILL MOVE
VERY SLOWLY SOUTH. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR
OVER MOST SECTIONS TODAY AND TONIGHT. THE STORMS THAT OCCUR SHOULD
REMAIN BELOW SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED. THE FRONT WILL CONTINUE MOVING
FROM THE CENTRAL SECTIONS TOWARD THE SOUTH ON WEDNESDAY...AND IT
WILL MOVE OUT OF THE STATE BY THURSDAY EVENING. SCATTERED SHOWERS
AND THUNDERSTORMS WILL OCCUR WEDNESDAY THROUGH THURSDAY EVENING.
THE STORMS THAT OCCUR SHOULD REMAIN BELOW SEVERE LEVELS. DRY WEATHER
WILL PREVAIL THROUGH THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

32

The radar

The Little Rock radar (KLZK), 93 km away, was scanning. The volume nearest the first event began at 20:05 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Garland

When
July 29, 2:05 PM CST
Where
Garland County, 5 mi N of Royal
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.583, -93.233

Most of the roof of a boat dock was blown off at the Brady Mountain Recreation Area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329621.